Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 23, 2000, 8:38 AM CDT for San Augustine County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2000, 8:38 AM CDT (13:38 UTC)
- Expired
- Apr 23, 2000, 9:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 116 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 8:55 AM CDT | Hail 0.75 | San Augustine, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
541 WUUS54 KSHV 231342 SVRSHV TXC405-231415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 838 AM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SAN AUGUSTINE COUNTY IN TEXAS * UNTIL 915 AM CDT * AT 838 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS 10 MILES WEST AND 10 MILES NORTHWEST OF THE CITY OF SAN AUGUSTINE TEXAS. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST NEAR 50 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR...SAN AUGUSTINE BY 850 AM THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN SAN AUGUSTINE COUNTY IN TEXAS UNTIL 915 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:55 AM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Apr 23, 2:55 AM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 AM CDT SUN APR 23 2000 MID/UPPER LEVEL SYSTEM MOVING ACROSS OK TODAY LOOKS AS IF IT WILL RESULT IN AN ACTIVE DAY CONVECTION-WISE ACROSS THE AREA TODAY. SFC LOW ACCOMPANYING THE SYSTEM IS CURRENTLY NEAR LBL...AND IS FORECAST TO MOVE SEWD TODAY...REACHING TXK BY 24/00Z AND THEN EJECTING QUICKLY NE OVERNIGHT TONIGHT. THE COMBINATION OF SFC HEATING...WHICH SHOULD BE STRONG AFTER MORNING CLOUDINESS BREAKS UP...AND CONVERGENCE INTO THE APPROACHING SFC LOW SHOULD INITIATE CONVECTION THIS AFTERNOON IN NE TX/SE OK. THE WARM SECTOR SHOULD BECOME MODERATELY TO VERY UNSTABLE TODAY WITH SBCAPES OF 2500 TO 3000 J/KG AND LIS OF -6 TO -8C. ALSO...WIND PROFILES ARE FORECAST TO BE FAVORABLE FOR ORGANIZED ROTATING UPDRAFTS. FORECAST HODOGRAPHS FOR THIS AFTERNOON ARE LONG AND EXHIBIT LITTLE WEAKNESS IN SR WINDS... SO THE POTENTIAL FOR TORNADIC SUPERCELLS EXISTS /SEE SPC DAY1 SEVERE OUTLOOK/. WILL DEFINITELY INCLUDE SVR WORDING ALL ZONES. WILL PROBABLY GO WITH 50 OR 60 POPS ACROSS THE NORTH...TO 30 OR 40 PCT IN THE SOUTH FOR TODAY. FRONT IS SUPPOSED TO BE NEAR SHV BY AROUND 06Z...SO WILL HAVE TO CONTINUE POPS INTO TONIGHT...BUT WILL INDICATE RAIN ENDING LATE. MONDAY LOOKS LIKE IT WILL BE MAINLY DRY ACROSS THE AREA. WILL GO WITH MAXES TODAY NEAR OR JUST A BIT BELOW FWC GUIDANCE. FWC LOOKS A BIT WARM ON MONDAY. 850 TEMPS ARE FORECAST BY THE ETA TO COOL TO ABOUT 11C AT SHV MONDAY...SO HAVING A MAX HIGHER ON MONDAY THAN TODAY SEEMS UNREASONABLE. WILL GO CLOSER TO FAN NUMBERS ON MONDAY. 05 PRELIMS... SHV 81/60/80/53 5300 MLU 80/61/80/53 5500 TXK 80/60/77/53 6300 TYR 81/55/79/54 3100 LFK 83/57/83/54 3200 .SHV...NONE.
In the hours before
Special weather statement, Apr 23, 6:50 AM CDT, 1 hour 48 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 650 AM CDT SUN APR 23 2000 ...RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATES REGION TODAY... A STRONG UPPER LEVEL SYSTEM MOVING ACROSS OKLAHOMA TODAY WILL ACT ON WARM...MOIST AND UNSTABLE AIR THIS AFTERNOON...TRIGGERING STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. SURFACE LOW PRESSURE WAS LOCATED IN NORTHWEST OKLAHOMA THIS MORNING. THIS FEATURE WILL BE MOVING SOUTHEAST TODAY...REACHING NEAR TEXARKANA BY EARLY EVENING. AS THE FRONT ACCOMPANYING THIS SYSTEM MOVES INTO SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS LATE THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY. GIVEN THE INSTABILITY IN THE ATMOSPHERE...AND THE PRESENCE OF FAVORABLE WIND SHEAR...ANY STORMS THAT DEVELOP WILL LIKELY BECOME SEVERE QUICKLY. THE PRESENCE OF WARM...MOIST AIR NEAR THE SURFACE AND RELATIVELY COLD TEMPERATURES ALOFT INDICATE THAT LARGE HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. DAMAGING WINDS MAY ALSO OCCUR GIVEN THE STRENGTH OF THE WINDS JUST ABOVE THE GROUND. FURTHER...THE VEERING OF WIND DIRECTION WITH HEIGHT...COMBINED WITH INCREASING WIND SPEEDS INDICATE A POTENTIAL FOR STORMS TO ROTATE...AND PERHAPS PRODUCE TORNADOES. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS APPEARS AT THIS TIME TO BE GENERALLY ALONG AND NORTH OF INTERSTATE 20. HOWEVER...SEVERE WEATHER IS POSSIBLE ACROSS THE ENTIRE REGION FROM SOUTHEAST OKLAHOMA AND EAST TEXAS...EASTWARD ACROSS NORTH LOUISIANA AND SOUTH ARKANSAS. ALL PERSONS ACROSS THE FOUR STATES REGION SHOULD STAY ABREAST OF WEATHER CONDITIONS TODAY...AND BE PREPARED TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATER THIS AFTERNOON.
Local storm report, Apr 23, 7:30 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 AM CDT SUN APR 23 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0130 AM 5 NW MAGNOLIA AR WIND DAMAGE
04/23/00 COLUMBIA 2 TREES DOWNED ON HWY 344
ACROSS POWERLINES. REPORTED
BY LAW ENFORCEMENT.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:55 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 50 min |
| Apr 23, 3:18 PM CDT | Severe Thunderstorm Warning | SHV | Titus | 57 min |
| Apr 23, 3:31 PM CDT | Tornado Warning | SHV | Titus | 59 min |
| Apr 23, 3:48 PM CDT | Severe Thunderstorm Warning | SHV | Camp | 27 min |
| Apr 23, 3:50 PM CDT | Tornado Warning | SHV | Morris | 40 min |
| Apr 23, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 60 min |
| Apr 23, 4:05 PM CDT | Tornado Warning | SHV | Cass | 55 min |
| Apr 23, 4:16 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 44 min |
| Apr 23, 4:20 PM CDT | Tornado Warning | SHV | Gregg | 40 min |
| Apr 23, 4:33 PM CDT | Tornado Warning | SHV | Harrison | 57 min |
| Apr 23, 4:55 PM CDT | Tornado Warning | SHV | Cass | 35 min |
| Apr 23, 5:17 PM CDT | Tornado Warning | SHV | Panola | 58 min |
| Apr 23, 5:26 PM CDT | Tornado Warning | SHV | Harrison | 19 min |
| Apr 23, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.